Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 25, NWS Tallahassee, FL

April 19, 2015Bay County, Walton County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 19, 2015, 8:01 AM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 8:01 AM CDT (13:01 UTC)
Expired
Apr 19, 2015, 8:30 AM CDT
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Bay County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 21 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 8:22 AM CDTTORNADO 04 W Bruce, FLSHORT EF0 TORNADO PATH CONFIRMED BY NWS DUAL POL RADAR DEBRIS SIGNATURE IN A RURAL AREA WEST OF BRUCE. DAMAGE LIKELY CONFINED TO TREES. ESTIMATED DURATION 3 MINUTES. PATH LENGTH APPROXIMATELY 1 MILE.
Apr 19, 8:25 AM CDTTSTM WND DMGBruce, FLPOSSIBLE TORNADO. 1/4 MI DAMAGE PATH WITH TREES AND POWER LINES DOWN NEAR BRUCE ALONG HWY 81 N.
Apr 19, 8:25 AM CDTTORNADO 01 Nne Bruce, FLTREE DAMAGE EARLIER REPORTED BY BROADCAST MEDIA DETERMINED TO BE ASSOCIATED WITH A TORNADO. RATED EF0. 1/4 MILE DAMAGE PATH WITH TREES AND POWER LINES DOWNED ALONG HIGHWAY 81 JUST NORTH OF BRUCE. ESTIMATED 1 MINUTE DURATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 6:57 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
760 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WUUS52 KTAE 191301
SVRTAE
FLC005-131-133-191330-
/O.NEW.KTAE.SV.W.0025.150419T1301Z-150419T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 AM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
  NORTHWESTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
  SOUTHWESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 830 AM CDT

* AT 801 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 12 MILES EAST OF SANTA ROSA BEACH...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EGLIN AIR FORCE BASE...FREEPORT...EBRO...BUNKER...SEMINOLE HILLS...
  PINE LOG...BRUCE...PORT WASHINGTON AND RED HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR CENTRAL
FLORIDA.

LAT...LON 3059 8618 3054 8588 3038 8568 3032 8610
      3038 8616 3038 8612 3042 8612 3042 8614
      3043 8612 3043 8615 3044 8616 3046 8616
      3047 8613 3046 8619
TIME...MOT...LOC 1301Z 248DEG 28KT 3037 8605 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:53 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 19, 3:53 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
453 AM EDT SUN APR 19 2015

...SEVERE THUNDERSTORMS POSSIBLE TODAY...

.NEAR TERM [THROUGH TODAY]...

AN AREA OF RAIN AND A FEW THUNDERSTORMS HAVE ALREADY DEVELOPED
EARLY THIS SUNDAY MORNING OVER OUR CWA. LATER THIS MORNING AND
AFTERNOON, A SQUALL LINE CURRENTLY DEVELOPING JUST WEST OF NEW
ORLEANS WILL PUSH FROM WEST TO EAST ACROSS THE AREA. SOME OF THE
STORMS MAY BECOME SEVERE AND SPC HAS THE ENTIRE TRI-STATE REGION
HIGHLIGHTED FOR SLIGHT RISK. THE GREATEST THREAT WITH THESE STORMS
WILL BE DAMAGING WIND GUSTS, ALTHOUGH HAIL AROUND 1" IN DIAMETER
AND AN ISOLATED TORNADO OR TWO CAN ALSO NOT BE RULED OUT.
ADDITIONALLY, WITH THE DEEP TROPICAL MOISTURE IN PLACE, MODERATE
TO HEAVY RAINFALL IS LIKELY. WIDESPREAD RAINFALL TOTALS ARE
EXPECTED TO BE AROUND 1- 2", WITH THE POSSIBILITY OF ISOLATED
AREAS RECEIVING 3-6" OF RAIN, WHICH COULD CAUSE SOME FLASH
FLOODING. THE FLASH WATCH WATCH WILL CONTINUE THROUGH THIS EVENING
FOR ALL BUT THE VALDOSTA REGION AND THE EASTERN FLORIDA BIG BEND.
POPS WILL BE NEAR 100% ALL ZONES TODAY.

.SHORT TERM [TONIGHT THROUGH TUESDAY]...

OUR AREA SHOULD SEE A LULL IN CONVECTION TONIGHT WITH SUBSIDENCE
BEHIND A DEPARTING CONVECTIVE SYSTEM, AND LARGE SCALE 800-300MB
QG DIVERGENCE (ALSO IMPLYING SUBSIDENCE) BETWEEN 00 UTC AND 12
UTC. WE MAINTAINED A 15 PERCENT "SLIGHT CHANCE" OF SHOWERS AND
STORMS AS A FEW MODELS DO DEPICT SOME LIGHT QPF, BUT THAT MAY BE
GENEROUS. LOOKING AHEAD TO MONDAY, THE SYNOPTIC SURFACE COLD FRONT
ARRIVES AND THE FORCING APPEARS STRONGER ON THE 00Z SET OF MODEL
RUNS THAN IN PREVIOUS RUNS. THE NAM AND GFS BOTH INDICATE SOME QPF
DURING THE DAYTIME ON MONDAY AS WEAK-MODERATE QG CONVERGENCE
DEVELOPS IN THE LEFT EXIT REGION OF A 140KT UPPER LEVEL JET. IT
DOES APPEAR THAT CONVECTIVE ACTIVITY WOULD LIKELY BE ISOLATED TO
SCATTERED - MORE ISOLATED THAN TODAY. ANY CONVECTIVE DEVELOPMENT
WOULD BE ON THE CUSP OF A PLUME OF STEEP MID-LEVEL LAPSE RATES,
WHICH WOULD LIKELY CONTRIBUTE TO MODERATE INSTABILITY AHEAD OF THE
COLD FRONT. WHEN COMBINED WITH AROUND 50 KNOTS OF DEEP LAYER
SHEAR, A FEW SEVERE STORMS ARE WITHIN THE REALM OF POSSIBILITY.
LARGE HAIL WOULD BE A POTENTIAL HAZARD, ALONG WITH GUSTY WINDS.
RAIN CHANCES SHOULD THEN QUICKLY COME TO AN END MONDAY NIGHT AS
DRIER AIR ADVECTS IN BEHIND THE SURFACE COLD FRONT.

WITH MORE WIDELY SCATTERED CONVECTION ON MONDAY IN ADVANCE OF THE
COLD FRONT, A RELATIVELY WARM DAY IS EXPECTED WITH HIGHS POSSIBLY
PUSHING INTO THE MID 80S. LOWS BEHIND THE COLD FRONT WILL BE
COOLER, BUT STILL AROUND 5-10 DEGREES ABOVE NORMAL ON MONDAY
NIGHT, WITH HIGHS ON TUESDAY NEAR NORMAL (80 DEGREES).

.LONG TERM [TUESDAY NIGHT THROUGH SUNDAY]...

HIGH PRESSURE ON WEDNESDAY, LEADING TO A DRY DAY OVERALL, WILL
QUICKLY ERODE WITH RAIN CHANCES RETURNING FROM THURSDAY INTO THE
WEEKEND. THE HIGHEST RAIN CHANCES HAVE BEEN PLACED ON SATURDAY,
WHERE THERE IS DECENT AGREEMENT FROM THE GFS AND ECMWF ON SOME
HIGHER QPF AMOUNTS WITH A WEAK LOW PRESSURE SYSTEM. HIGHS LOOK TO
BE SLIGHTLY ABOVE NORMAL (LOW-MID 80S), WITH LOWS CONTINUING TO BE
WELL ABOVE NORMAL (60S).

&&

.AVIATION...

[THROUGH 12Z MONDAY] CEILINGS ARE EXPECTED TO LOWER INTO MVFR TO
IFR RANGE AT ALL TAF SITES BY DAYBREAK. A SQUALL LINE IS
EXPECTED TO AFFECT THE ECP-DHN CORRIDOR AROUND SUNRISE AND
PROGRESS EASTWARD THROUGH THE AFTERNOON. STORMS ARE EXPECTED TO
IMPACT ALL TERMINALS WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE.

&&

.MARINE...

SOUTHERLY WINDS WILL INCREASE THIS MORNING, AND THERE IS DECENT
AGREEMENT AMONGST RAW MODEL GUIDANCE TO PUT WINDS IN THE 15-20
KNOT RANGE ACROSS MUCH OF THE COASTAL WATERS. A SCEC HEADLINE WAS
ADDED TO THE FORECAST, AND ONE COULD BE NEEDED INTO MONDAY. AS A
RESULT OF THE ONSHORE WINDS AND BUILDING SEAS, SURF HEIGHTS SHOULD
BE AROUND 3 FEET TODAY AND MONDAY. A HIGH RISK OF RIP CURRENTS WAS
POSTED FOR WALTON, BAY, AND GULF COUNTIES.

&&

.FIRE WEATHER...

RED FLAG CONDITIONS ARE NOT EXPECTED AT LEAST THROUGH THE MIDDLE
OF NEXT WEEK.

&&

.HYDROLOGY...

RAINFALL THIS WEEK HAS RESULTED IN A RISE OF AREA RIVERS WITH MANY
REACHING ACTION OR BANK FULL STAGE. THE CHOCTAWHATCHEE RIVER IS
FORECAST TO REACH MINOR FLOOD STAGE AT CARYVILLE LATER TODAY AND
AT BRUCE ON MONDAY. WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN
EXPECTED TODAY, AND ISOLATED TOTALS OF 3-6" POSSIBLE, OTHER RIVERS
MAY APPROACH MINOR FLOOD STAGE THIS WEEK AND FLASH FLOODING MAY BE
POSSIBLE WHERE THE HEAVIEST RAINFALL OCCURS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   82  69  85  62  81 / 100  20  30  20  10
PANAMA CITY   79  73  79  64  76 / 100  20  20  10  10
DOTHAN        80  68  83  58  77 / 100  20  30  10  10
ALBANY        77  67  83  58  78 / 100  20  30  20  10
VALDOSTA      80  68  86  61  78 / 100  20  30  20  10
CROSS CITY    83  70  83  63  82 / 100  20  40  20  10
APALACHICOLA  80  73  81  66  77 / 100  20  20  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CALHOUN-CENTRAL
     WALTON-COASTAL BAY-COASTAL FRANKLIN-COASTAL GULF-COASTAL
     WAKULLA-GADSDEN-HOLMES-INLAND BAY-INLAND FRANKLIN-INLAND
     GULF-INLAND WAKULLA-JACKSON-LEON-LIBERTY-NORTH WALTON-SOUTH
     WALTON-WASHINGTON.

     HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
     COASTAL GULF-SOUTH WALTON.

GA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BAKER-BEN HILL-
     CALHOUN-CLAY-COLQUITT-DECATUR-DOUGHERTY-EARLY-GRADY-IRWIN-
     LEE-MILLER-MITCHELL-QUITMAN-RANDOLPH-SEMINOLE-TERRELL-
     THOMAS-TIFT-TURNER-WORTH.

AL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR COFFEE-DALE-GENEVA-
     HENRY-HOUSTON.

GM...NONE.

&&

NEAR TERM...BARRY
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...BARRY
MARINE...LAMERS
FIRE WEATHER...LAMERS
HYDROLOGY...WESTON/MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:09 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton40 hr
Apr 19, 6:46 AM CDTSpecial Marine WarningTAE89 min
Apr 19, 7:20 AM CDTSpecial Marine WarningTAE115 min
Apr 19, 7:29 AM CDTTornado WarningTAEWalton31 min
Apr 19, 8:24 AM CDTTornado WarningTAEWalton, Washington24 min
Apr 19, 9:07 AM CDTSpecial Marine WarningTAE83 min
Apr 19, 10:21 AM CDTSpecial Marine WarningTAE114 min
Apr 19, 10:48 AM CDTTornado WarningTAEGadsden, Leon, Liberty, Wakulla12 min
Apr 19, 11:19 AM CDTSpecial Marine WarningTAE116 min
Apr 19, 11:55 AM CDTSevere Thunderstorm WarningTAELeon35 min
Apr 19, 11:59 AM CDTTornado WarningTAELeon13 min
Apr 19, 12:31 PM CDTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty9 days
Apr 19, 12:44 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison46 min
Apr 19, 12:48 PM CDTSpecial Marine WarningTAE117 min
Apr 19, 1:15 PM CDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor60 min
Apr 19, 1:56 PM CDTSevere Thunderstorm WarningTAEDixie, Lafayette, Madison, Taylor64 min
Apr 19, 2:01 PM CDTSevere Thunderstorm WarningTAEMadison29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.